MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH COAGULATION FACTOR VIII DEFICIENT PLASMA; PLASMA, COAGULATION FACTOR DEFICIENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH COAGULATION FACTOR VIII DEFICIENT PLASMA; PLASMA, COAGULATION FACTOR DEFICIENT
Catalog Number 10445729
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report discordant elevated coagulation factor viii / dade actin fs activated ptt reagent results that were obtained on one patient sample on the cs-2500 instrument.The following conclusion is made by siemens healthineers: the issue is caused by a known interferent from the medication (emicizumab) as this leads to elevated results with one-stage clotting assays (aptt and aptt based fviii determination).This is a well-known and generic interference based on assay principles.The dramatic shortening of aptt caused by emicizumab leads to significant interference with the one-stage fviii activity assay.This phenomenon has been thoroughly described in studies such as 'laboratory monitoring in emicizumab-treated persons with hemophilia a' and 'effects and interferences of emicizumab, a humanised bispecific antibody mimicking activated factor viii cofactor function, on coagulation assays', both available on pubmed." emicizumab does not interfere with the siemens coagulation factor viii / factor viii chromogenic assay.No fviii activity is exhibited by emicizumab using the siemens chromogenic assay.This fits to customer observation.Obtained result for sample of a patient with severe hemophilia a treated with emicizumab.According to complaint description remaining fviii activity is ~1%.The aptt based fviii determination showed a highly overestimated result due to interference of emicizumab.
 
Event or Problem Description
The customer reported the observation of discordant increased results of coagulation factor viii / dade actin fs activated ptt reagent assay for one patient with known hemophilia a on the cs-2500 system using aptt with factor viii.The sample was repeated with an alternate method siemens coagulation factor viii / factor viii chromogenic assay and recovered lower.There are no known reports of patient intervention or adverse health consequences due to the discordant result.

Brand Name
COAGULATION FACTOR VIII DEFICIENT PLASMA
Common Device Name
PLASMA, COAGULATION FACTOR DEFICIENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
michael bloecher
emil-von-behring- str. 76
marburg 35041
GM   35041
MDR Report Key23377292
Report Number9610806-2025-00050
Device Sequence Number8871850
Product Code GJT
UDI-Device Identifier00842768004032
UDI-Public00842768004032
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K924396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10445729
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexMale